Date: 2002-02-20 13:10:00 UTC
Subject: Re: Neosporin toxic?
I've used Neosporin (on a vets advice) quite a few times with my
ferrets. Never a problem. I can't imagine that putting a little on
the skin, and then wiping it off shortly after, could be considered a
high level of zinc.
--- In Ferret-Health-list@y..., "nlchipman" <nicole@m...> wrote:
> I have really tried hard to figure out what caused Snoop's sudden
> paralysis. The posting on topical ointment made me think back. A
> few days before the paralysis started, I put a small amount of
> Neosporin plus pain relief on his incision because it appeared
> enflamed and painful. I left it only for a few minutes and then
> wiped it off. I know that high levels of zinc can cause paralysis,
> and I just read the neosporin label and it contains zinc. Could
> have caused his deterioration? Since he was put on Dexamethazone 3
> weeks ago, his condition has not changed.